Time Chang and Changing Meds
Jul 30, 2010
I am presentlys taking medication in Indonesia two times a day (Efavirenz twice daily and Duviral once daily). I am going on vacation for a few months in another time zone. I would like to know do I continue my meds with the original time of 7am and 7pm, which will make it 2am and 2pm at my new location. If I have to stay with this time the 2pm after about 1-2hrs begin to give me a tired and hedache feeling which is why I take them a night at my orginal location. Would it mess with my system if I keep the same time in the new time zone?
Also with the meds I am on right now how much to the hour do have to take these. Sometimes I simply forget and may take the latest so far is 1hr. Is this serious problem?
I would also like you opion on changing to a pill medication, would have any suggestions for this? My health is fine although I have G6PD, which has never been a problem in the past.
Thank you for you time and assistance in these matters, I have sent a question to you before and it was really a big help. Once again thank you.
Sincerely yours Robert
Response from Dr. McGowan
Thanks for your question.
I think you mean that you take Efavirenz once daily at 7Pm and Duviral (zidovudine + lamivudine aka Combivir) twice daily at 7am and 7PM. I would suggest just switching to the new time zone when you arrive (that is keep 7am and 7 Pm in the new time zone) and than switching back again when you return. That would be easier because of the tiring effect of the efavirenz and will not mess up your treatment response. One day it will be a bit early and on the return it will be a bit late (or vice versa depending on which direction you head) but you will not have missed any doses. As long as you have not been missing doses regularly this switch will not cause any problems.
Duviral is a bit more strict on its dosing and needs to be about 12 hours apart...an hour or two should not make a difference and is better than missing a dose. the efavirenz is more forgiving.
Enjoy your trip!
Get Email Notifications When This Forum Updates or Subscribe With RSS
- Is Diarrhea An Acute Symptom Of HIV?
- Is Vomiting A Symptom Of Acute HIV Infection?
- Can You Get HIV From Touching A Bloody Scab?
- Fever After Performing Oral Sex Worried I Have HIV
- Itchy Skin After Insertive Anal Sex Sign Of HIV AIDS
- Vomiting After Vaginal Sex Without Condom Does It Mean I Have HIV
This forum is designed for educational purposes only, and experts are not rendering medical, mental health, legal or other professional advice or services. If you have or suspect you may have a medical, mental health, legal or other problem that requires advice, consult your own caregiver, attorney or other qualified professional.
Experts appearing on this page are independent and are solely responsible for editing and fact-checking their material. Neither TheBody.com nor any advertiser is the publisher or speaker of posted visitors' questions or the experts' material.